Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Tell me about Tramadol...questions

FarmgrrlFFarmgrrl Posts: 146
edited 06/11/2012 - 8:47 AM in Pain Medications
Hi all, Well I'm now almost 9 months out from my last back surgery and I'm starting to have symptoms again. With the new job came new insurance and now a new pain doc. I just went to see him today after finishing a Medrol dosepack from the urgent care place that was rx'd last week. Anyways, my current med regimen before my back "blew up" on me again was usually Aleve 2 tabs 1-2x/day and 8mg Zanaflex with 5-10mg Ambien at bedtime to ensure a good night's sleep and stave off the leg/foot cramps from the nerve damage. I have a stash of Percocets that I hadn't needed in months which I've needed in the past week. So, I saw the new guy today and he wants me to continue the Zanaflex (I can't wait til bed anymore after sitting at a desk all day, I take it pretty much when I get home), he started me on rx-strength extended release naprosyn (its called Naprelan) that I only need to take once a day and then the tramadol. He said only take the Percs as a rescue drug (as I have been) and he will refill them when I need them. He wrote the tramadol for 50mg Q8hrs as needed. Surprisingly this is the first time I've ever taken it. I waited til I got off work to try the sample he gave me and so far so good (I took it with my Zanaflex).

My questions are: is it safe for work? I do well for most of the day but the last 2-3 hours really hurt. I work at a call center so the sitting at the end of the day is getting to me. Also, I do take Celexa (SSRI) and am wondering if any one has experienced side effects combining these two? I know that tramadol is a distant cousin of Effexor and that med put me through hell at the time (I guess the norepinephrine effect?)

I am headed to the NS for my very-very-very late 6 month check-up this week so I guess he may be able to answer some questions as well.

Your thoughts & input are much appreciated!



  • I had absolutely no drowsiness from Tramadol, but many get drowsiness, dizziness, etc. So before trying it at work, try it at home where you are safe and do not have to drive or anything.

    I really hope it works as well for you as it did for me- it was like a miracle for me for almost 2 years. 100 mg a day got me through 5-6 pain levels. Until the pain levels started regularly getting above that I didn't need anything more (actually, that's not true- tramadol + a nerve med + 1/day vicodin in the evening if needed). The tramadol reduced it from the 5/6 to 2/3/4, which was very manageable.
  • I was on 600mg of Tramal, 3 times a day before all of my surgerys and I found that I was ok to drive and they were not making me tired...The Dr changed the dose from 3 times a day to 1 in the morning and 2 at night to try to help the agony I got at night..

    The only side effect was that sometimes I felt a bit sick in the stomach from taking them without food.

    I hope this helps and please feel free to PM me if I can help you any further.
    Shelly :)

  • Tramadol has not made me dizzy or nauseated. I've taken it for 2 years now. If I miss a couple of doses, I do get a touch of flu like nausea and some sweats, but as long as I stay on it regularly, I do well. Tramadol is not very strong, but it does help me get through the day. I wake up during the night a couple of times from pain after it has worn off, and once it kicks in again, I'm able to go back to sleep.

    Tramadol will affect everyone differently. I agree that you should use it at home for a couple of days before trying to drive or work. But you will likely not even have any side effects from it at all.
    Surviving chronic pain one day at a time, praying for a reprieve because living another 40 years like this doesn't sound too fun!
  • Thanks everyone! I actually did try it last night and had no problems. I got to work today and took one with no problems. I'm happy to say that it did help immensely with my pain (down to a 2-3!) I'm a little disappointed that my previous pain mgmt doc never seriously recommended it to me. It definitely has its merits for the type of pain I've been having recently. Again, thanks for your responses!
  • So glad it's working great for you! I want to say not to assume you will or will not have withdrawals or tolerance. I did not develop tolerance or have withdrawals. My pain levels simply became higher and I was not able to take enough Tramadol to combat them because of the interaction with the Cymbalta, which I need for depression. I was always amazed that such a tiny little pill could be so effective!
Sign In or Register to comment.